Alert archive / Kansas / Special Weather Statements in 2021
Special Weather Statement, NWS Wichita, KS
NWS Wichita, KS issued this special weather statement at Jul 10, 2021, 1:28 AM CDT for Marion County, Kansas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2021, 1:28 AM CDT (06:28 UTC)
- Expired
- Jul 10, 2021, 2:00 AM CDT
- In force
- 32 min
- Issued by
- NWS Wichita, KS
County Marion County, KS
The radar
The Topeka radar (KTWX), 105 km from the middle of the area, began a volume at 06:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 6.5 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2790 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 1645 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 6.9
The text
As transmitted.
581
WWUS83 KICT 100628
SPSICT
Special Weather Statement
National Weather Service Wichita KS
128 AM CDT Sat Jul 10 2021
KSZ049-051-052-100700-
McPherson KS-Marion KS-Saline KS-
128 AM CDT Sat Jul 10 2021
The National Weather Service in Wichita has issued a
* Significant Weather Advisory for...
Northeastern McPherson County in central Kansas...
Northwestern Marion County in central Kansas...
Southeastern Saline County in central Kansas...
* Until 200 AM CDT.
* At 125 AM CDT...National Weather Service meteorologists were
tracking a strong thunderstorm near Gypsum, or 12 miles east of
Lindsborg...moving southeast at 50 mph.
wind gusts up to 50 mph will be possible with this storm.
* Locations impacted include...
Assaria, Gypsum, Ramona, Tampa, Durham and Roxbury.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3870 9737 3861 9737 3861 9708 3860 9705
3840 9737 3866 9762 3875 9755
TIME...MOT...LOC 0627Z 301DEG 44KT 3863 9746
$$
MCGUIREWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this special weather statement went out at Jul 10, 12:13 AM CDT, 1 hour 15 minutes earlier.
Area forecast discussion, Jul 10, 12:13 AM CDT, 1 hour 15 minutes before
Area Forecast Discussion National Weather Service Wichita KS 1213 AM CDT Sat Jul 10 2021 .SHORT TERM...(This evening through Monday night) Issued at 307 PM CDT Fri Jul 9 2021 Water vapor imagery currently shows upper ridging centered over the Four Corners Region with shortwave energy diving southeast over the Northern Rockies. At the surface, lee troughing continues to deepen with a warm front extending from eastern Nebraska into southern MO. A few showers and isolated storms have been festering late this morning and afternoon from southern Nebraska into central/northeast KS along a mid level baroclinic zone. This activity isn't expected to have much of an impact on our forecast area. A couple areas of widespread convection is expected overnight. One will be associated with the strong shortwave diving southeast out of the Northern Rockies and will first generate storms over western Nebraska. The second area will be in response to strong 850-700mb moisture transport and will develop over northern MO/southern IA. All of this activity will track off to the southeast. So while it's not out of the question some of the activity coming off of the High Plains may work into our forecast area after midnight, feel the more robust activity will be northeast of the area due to capping issues. Severe storms still look likely during the day Sat as the shortwave and associated cold front sink into the area. By 18z Sat the front should extend from near KHUT to near KTOP and will be quickly pushing south through the afternoon. Location of severe wx chances will all hinge on the location of the front in the 18-20z time frame. If early morning convection pushes further west and south than expected there is a chance the front could be south of Highway 400 by 18z. For now will keep with the thinking that the best chances will be primarily along and especially south of Highway 54/400, generally after 19z. Still looking at an unseasonably strong mid/upper jet moving-out into central KS by Sat afternoon, setting up some good deep layer shear in the 40-50kt range. Strong shear combined with 2,500-3,000J/KG of CAPE should result in large hail with the strong storms. With PW values over 2 inches, high rainfall rates will also be possible which may bring some flooding. With strong mid/upper flow, storms should be fairly progressive and exit southeast KS in the 00-03z time frame. By 12z Sun closed upper low will be situated over northern MO/southern IA with some wrap around rain expected over eastern KS on Sun, with some of this clipping southeast portions of the forecast area. Upper low will move slightly east by Mon morning, pushing the better rain chances into MO. Confidence is high in below normal temps for Sun behind the front with highs generally around 80. A slight warm-up is expected Mon as readings get into the mid 80s. .LONG TERM...(Tuesday through Friday) Issued at 307 PM CDT Fri Jul 9 2021 There is good agreement between the GFS and ECMWF in another shortwave tracking out of the Northern Rockies for Tue into Wed with this one swinging across the Northern Plains. The majority of the convection associated with this feature should stay north of the forecast area through Wed. There is a chance a slow moving front may try and move into the area for Wed night into Thu and bring elevated storm chances, but confidence in this is low at this time. Near normal temps in the low 90s are anticipated for the Tue-Thu time frame. && .AVIATION...(For the 06Z TAFS through 06Z Saturday night) Issued at 1203 AM CDT Sat Jul 10 2021 Gusty southerly winds will persist into the overnight hours ahead of a cold front that will arrive early on Saturday across central KS spreading slowly south and east through the day. Winds will shift to the northwest behind the front with breezy conditions likely through the day. This front will become a focus for showers and thunderstorms which are expected to be most numerous along and east of the Kansas Turnpike during the late morning and afternoon hours. Reduced flight categories are likely under the heavier showers and storms. && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 73 88 63 83 / 10 40 20 20 Hutchinson 72 88 63 84 / 20 30 10 10 Newton 72 88 63 81 / 20 40 20 20 ElDorado 72 86 63 81 / 10 60 20 20 Winfield-KWLD 73 88 64 83 / 10 60 30 20 Russell 71 87 61 83 / 20 20 10 10 Great Bend 72 87 61 82 / 20 20 10 10 Salina 71 87 63 83 / 40 50 10 20 McPherson 72 88 63 82 / 20 30 10 20 Coffeyville 73 85 66 82 / 10 60 70 30 Chanute 73 84 64 79 / 20 70 60 40 Iola 73 83 64 78 / 20 70 50 40 Parsons-KPPF 73 84 65 81 / 10 70 70 40 && .ICT WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...RBL LONG TERM...RBL AVIATION...MWM
Hazardous weather outlook, Jul 9, 9:50 PM CDT, 3 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 950 PM CDT Fri Jul 9 2021 KSZ032-033-047>053-067>072-082-083-091>096-098>100-110300- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 950 PM CDT Fri Jul 9 2021 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Tonight A complex of thunderstorms is expected to move southeast out of Nebraska late tonight into north central Kansas. A few strong storms may occur along the leading edge of this complex, possibly affecting portions of central Kansas along the I-70 corridor, capable of winds gusts of 50 to 55 mph. .DAYS TWO THROUGH SEVEN...Saturday through Thursday There is a risk for severe storms Saturday afternoon and early evening, mainly along and southeast of the Kansas turnpike. The main hazards will be large hail up to golf ball size and damaging wind gusts to around 65 mph. Some storms will also produce heavy rainfall with a risk for minor lowland flooding. There is also a conditionally low risk for a tornado within the first hour or so of storm development. There is a slight risk for thunderstorms on Sunday and then again Wednesday and Thursday of next week. The risk severe storms during these times is very low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. && For a graphical version of this information, see our webpage at: https://weather.gov/crh/ghwo?sid=ict
In the hours before
Special weather statement, Jul 10, 1:28 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Wichita KS
128 AM CDT Sat Jul 10 2021
KSZ049-051-052-100700-
McPherson KS-Marion KS-Saline KS-
128 AM CDT Sat Jul 10 2021
The National Weather Service in Wichita has issued a
* Significant Weather Advisory for...
Northeastern McPherson County in central Kansas...
Northwestern Marion County in central Kansas...
Southeastern Saline County in central Kansas...
* Until 200 AM CDT.
* At 125 AM CDT...National Weather Service meteorologists were
tracking a strong thunderstorm near Gypsum, or 12 miles east of
Lindsborg...moving southeast at 50 mph.
wind gusts up to 50 mph will be possible with this storm.
* Locations impacted include...
Assaria, Gypsum, Ramona, Tampa, Durham and Roxbury.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3870 9737 3861 9737 3861 9708 3860 9705
3840 9737 3866 9762 3875 9755
TIME...MOT...LOC 0627Z 301DEG 44KT 3863 9746
MCGUIREThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 2:12 AM CDT | Special Weather Statement | ICT | Marion | 33 min |
| Jul 10, 2:52 AM CDT | Special Weather Statement | ICT | Butler | 23 min |
| Jul 10, 4:06 AM CDT | Special Weather Statement | ICT | Barton, Ellsworth, Lincoln, Russell, Saline | 54 min |
| Jul 10, 4:58 AM CDT | Special Weather Statement | ICT | Reno | 47 min |
| Jul 10, 2:33 PM CDT | Special Weather Statement | ICT | Butler | 27 min |
| Jul 10, 2:50 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley, Elk, Greenwood | 55 min |
| Jul 10, 2:58 PM CDT | Special Weather Statement | ICT | Greenwood | 32 min |
| Jul 10, 3:29 PM CDT | Special Weather Statement | ICT | Greenwood | 31 min |
| Jul 10, 3:44 PM CDT | Severe Thunderstorm Warning | ICT | Chautauqua, Elk, Montgomery, Wilson | 14 min |
| Jul 10, 3:51 PM CDT | Severe Thunderstorm Warning | ICT | Chautauqua, Cowley, Elk, Montgomery | 54 min |
| Jul 10, 4:46 PM CDT | Special Weather Statement | ICT | Chautauqua | 29 min |
| Jul 10, 5:06 PM CDT | Special Weather Statement | ICT | Labette | 39 min |
| Jul 10, 5:57 PM CDT | Special Weather Statement | ICT | Labette | 48 min |
Nearby
Special Weather Statements in Kansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.